Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have sustained frontal lobe headache, sick feeling. Taking phenetoin for epilepsy. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Wife has sustained frontal lobe headache,dosnt normallly get headaches,slight sick feeling ,takes phenetoin for contol of epilepsy,no seizures in twenty years plus
Posted Sat, 19 Oct 2013 in Headache and Migraines
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Dehydration or stress or Medication induced

Detailed Answer:

There seems no predisposition for headache from serious illness in your wife case. Please check if she is dehydrated or stressful because of family/personal/professional life. Once these are ruled out I would think of phenytoin induced headache, in such a case it is imperative to test for phenytoin toxicity in the blood. Did you review with the doctor recently about the dosage whether it needs to be stepped down?

Its good that she had not suffered from seizures for past twenty plus years at the same time phenytoin toxicity has to be frequently monitored.

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor